Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 60, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 18, 2015, 3:59 PM EDT for Sampson County, North Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 3:59 PM EDT (19:59 UTC)
- Expired
- Jun 18, 2015, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:25 PM EDT | TSTM WND DMG | 9 Ne Garland, NC | ONE TREE WAS REPORTED DOWN ON A HOUSE NEAR THE INTERSECTION OF U.S. HIGHWAY 401 AND EDMOND MATTHIS ROAD. |
| Jun 18, 4:30 PM EDT | TSTM WND DMG | 8 Nnw Harrells, NC | APPROXIMATELY 20 TREES WERE REPORTED DOWN NEAR THE TAYLORS BRIDGE COMMUNITY SOUTH OF CLINTON. |
| Jun 18, 4:45 PM EDT | TSTM WND DMG | 1 S Turkey, NC | TWO TREES WERE REPORTED DOWN NEAR NEEDMORE ROAD JUST SOUTH OF TURKEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384
WUUS52 KRAH 181959
SVRRAH
NCC163-182045-
/O.NEW.KRAH.SV.W.0060.150618T1959Z-150618T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 359 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHEAST OF AMMON...OR 10 MILES SOUTHWEST OF CLINTON...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO AND GARLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3481 7846 3483 7846 3484 7849 3486 7849
3488 7852 3500 7857 3498 7815 3490 7815
3474 7820 3472 7814 3468 7815
TIME...MOT...LOC 1959Z 288DEG 17KT 3488 7843
$$
WSS2 follow-up statements
747
WWUS52 KRAH 182015
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT THU JUN 18 2015
NCC163-182045-
/O.CON.KRAH.SV.W.0060.000000T0000Z-150618T2045Z/
SAMPSON NC-
415 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 415 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL
SIZE AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 8
MILES SOUTH OF CLINTON...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRELLS AND GARLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3481 7846 3483 7846 3489 7847 3492 7842
3498 7815 3490 7815 3474 7820 3472 7814
3468 7815
TIME...MOT...LOC 2015Z 284DEG 16KT 3488 7836
$$
WSS604
WWUS52 KRAH 182043
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
443 PM EDT THU JUN 18 2015
NCC163-182052-
/O.EXP.KRAH.SV.W.0060.000000T0000Z-150618T2045Z/
SAMPSON NC-
443 PM EDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
WILL EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EAST CENTRAL SAMPSON COUNTY UNTIL 5 PM EDT.
LAT...LON 3481 7846 3483 7846 3489 7847 3492 7842
3498 7815 3490 7815 3474 7820 3472 7814
3468 7815
TIME...MOT...LOC 2039Z 288DEG 17KT 3488 7836
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:45 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 18, 2:45 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT THU JUN 18 2015 .SYNOPSIS... STRONG UPPER RIDGE OF HIGH PRESSURE IN PLACE ACROSS THE SOUTHEAST US WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF TROPICAL CYCLONE BILL APPROACH THE REGION FROM THE WEST LATE SATURDAY. DURING THE SAME TIME... A WEAK SURFACE BOUNDARY WILL MEANDER ACROSS THE AREA...BRINGING SMALL CHANCES OF SHOWERS AND STORMS THE NEXT COUPLE OF DAYS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1110 AM EDT WEDNESDAY... LITTLE CHANGE FROM PREVIOUS FORECAST. THE PATTERN ALOFT... CHARACTERIZED BY STRONG SUB-TROPICAL RIDGING (324 DM AT 700 MB CENTERED ALONG THE GA COAST) OVER THE SOUTHEASTERN US...IS RELATIVELY UNCHANGED FROM PREVIOUS DAYS THAT HAVE SUPPORTED HEAT OVER CENTRAL NC. A SLOW-MOVING TROPOPAUSE DISTURBANCE OVER SC PER WV IMAGERY AND MODEL-ANALYZED UPPER LEVEL VORTICITY FIELDS WILL DRIFT IN WEAK WESTERLY UPPER LEVEL FLOW ON THE NORTHERN PERIPHERY OF THE RIDGE. AS SUCH...NO LARGER SCALE FORCING MECHANISMS FOR STORMS SEEM TO PRESENT OVER CENTRAL NC. INSTEAD...STORMS TODAY WILL EITHER HAVE TO DEVELOP OUTSIDE OF...THEN PROPAGATE INTO...THE RAH CWFA...OR DEVELOP ALONG REMNANT OUTFLOW AND/OR DIFFERENTIAL HEATING BOUNDARIES DRIVEN BY THE SWATHS OF HEAVY EVENING AND OVERNIGHT STORMS. MODEST MID FLOW ON THE ORDER IF 25-30 KTS WAS ANALYZED AT 500 MB NEAR THE VA/NC BORDER...WHICH WOULD BE SUPPORTIVE OF MULTI-CELL STORM CLUSTERS... VERSUS PULSE-TYPE ONES TO THE SOUTH WHERE THE INFLUENCE OF THE RIDGE/WEAKER FLOW RESIDES. WHILE SIMILAR FREEZING LEVELS TO YESTERDAY...BETWEEN 14-14.5 K FT...WILL AGAIN SUPPORT MARGINALLY SEVERE HAIL...DAMAGING DOWNBURST WINDS WILL LIKELY PROVE THE GREATER THREAT OWING TO STRONG ALREADY-OBSERVED AND FORECAST DCAPE VALUES BETWEEN 1000-1500 KT...IN CONJUNCTION WITH CELL/OUTFLOW MERGING IN ASSOCIATION WITH THE AFOREMENTIONED LOOSELY-ORGANIZED MULTI-CELL CLUSTERS THAT WILL BE FAVORED NEAR THE VA BORDER. OTHERWISE...WESTERLY FLOW WILL CONTRIBUTE TO A PIEDMONT TROUGH AND DEEP MIXING THIS AFTERNOON...HIGHS IN THE 95-100 RANGE. HEAT ADVISORY CONTINUES AS PREVIOUSLY ADJUSTED. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... AS OF 345 AM EDT THURSDAY... THE PERSISTENT UPPER LEVEL RIDGE SHIFTS SOUTH AND EAST SLIGHTLY DURING THIS PERIOD WHICH ALLOWS MAX TEMPERATURES TO RELAX A FEW DEGREES AND ALLOWS AN INCREASE IN MAINLY CONVECTION. 500 MB HEIGHTS DROP 20-30 METERS DURING THE PERIOD WHILE A WEAK COLD FRONT DROPS INTO THE MID ATLANTIC LATE FRIDAY AS THE REMNANTS OF BILL APPROACH THE WESTERN TN VALLEY. EXPECT SCATTERED CONVECTION TO BE ONGOING AT THE START OF THE PERIOD WITH THE CONVECTION GRADUALLY DIMINISH DURING THE LATE EVENING AND OVERNIGHT HOURS. LOWS THURSDAY NIGHT WILL RANGE BETWEEN 70 AND 75. SCATTERED CONVECTION WILL DEVELOP IN THE EARLY AFTERNOON ON FRIDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE APPALACHIANS AND THE MID ATLANTIC. CONVECTION MAY INITIALLY BE MOST FAVORED NEAR THE VA BORDER WITH SCATTERED CONVECTION EVENTUALLY BRAKING OUT ACROSS MOST OF CENTRAL NC. HIGHS WILL BE 3 TO 5 DEGREES COOLER ON FRIDAY COMPARED TO THURSDAY...GENERALLY RANGING BETWEEN 90 AND 96 DEGREES WITH LOWS FRIDAY NIGHT RANGING BETWEEN 68 AND 74 DEGREES. -BLAES && && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 245 PM THURSDAY... REMNANTS OF TC BILL WILL BE PICKED UP IN THE WESTERLIES AND SWEPT EAST ACROSS THE SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC NORTH OF THE AREA. THE SOUTHERN TAIL OF THE WEAKENING SHEAR AXIS ASSOCIATED WITH THE SHORT WAVE WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY MORNING. NOT QUITE THE MOST FAVORABLE DIURNAL TIMING AS THE BOUNDARY LAYER WILL STABILIZE OVERNIGHT...BUT THERE WILL BE COPIOUS CAPE ABOVE THE INVERSION AND WOULD EXPECT A LINE OF CONVECTION TO ACCOMPANY THE WAVE AND WILL INCREASE POPS ACROSS THE NORTHERN TIER. SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS CONVECTION ON SUNDAY. HIGHS SATURDAY WILL BE MAINLY IN THE MID 90S...AND WHILE THERE MAY BE LINGERING CLOUDINESS TO DECREASE RADIATION EARLY SUNDAY...SUBSIDENCE WILL ACT AS A COUNTERBALANCE AND LOW LEVEL THICKNESSES RISE 10 METERS SUNDAY...INDICATIVE OF A 2-3 DEGREE RISE...SO WILL BUMP HIGHS TO THE MID 90S NORTH AND UPPER 90S SOUTH. INITIAL ZONAL FLOW MONDAY WILL TIP TO THE NORTHWEST AS AN UPPER RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST THROUGH THURSDAY. THIS WILL UNFORTUNTATELY PROLONG THE HEAT WAVE AS LOW LEVEL THICKNESSES BETWEEN 1430-1440 METERS AND H85 TEMPERATURES ARE EXPECTED TO HOVER AROUND 22C...INDICATIVE OF HIGHS FROM 95 TO 100 EACH DAY. LOWS WILL BE PERSISTENCE...GENERALLY IN THE 72-76 RANGE. HAVE LOW CONFIDENCE IN FORECASTING MESOSCALE CONVECTIVE TRIGGERS IN NORTHWEST FLOW AT THIS TIME RANGE...BUT EXPECT STRONG DIURNAL HEATING TO FIRE CONVECTION IN THE CLIMATOLOGICALLY FAVORED AREAS...IN THE FAR WEST ALONG THE HIGHER TERRAIN...AND ALONG COASTAL SECTIONS WITH INLAND PENETRATION OF SEABREEZE. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 145 PM THURSDAY... CONDITIONS WILL REMAIN VFR OUTSIDE OF CONVECTION THIS AFTERNOON INTO EARLY TONIGHT. ONGOING CONVECTION FIRING IN THE NORTHWEST WILL DRIFT INTO THE TRIAD BY 19Z. MEANWHILE...MORE WIDELY SCATTERED CONVECTION IS EXPECTED EAST OF THE TRIAD......WITH ONE CELL ALREADY DEVELOPING JUST WEST OF FAYETTEVILLE. CONFIDENCE IN TIMING AND LOCATION IS TOO LOW TO INCLUDE IN THE EASTERN TAFS AT THIS POINT...BUT WILL BE LARGELY CONFINED TO THE USUAL 20Z-04Z DIURNAL TIME RANGE. WINDS WILL BE LIGHT...LESS THAN 6 KNOTS...OUTSIDE OF CONVECTION AND VARIABLE IN DIRECTION. LOOKING BEYOND THE 24 HOUR TAF PERIOD...PERSISTENT HIGH PRESSURE WILL GENERALLY CONTROL THE WEATHER INTO EARLY NEXT WEEK WITH HOT CONDITIONS. VFR CONDITIONS WILL ARE EXPECTED THROUGH MUCH OF THE PERIOD WITH A THREAT OF SCATTERED AFTERNOON AND EVENING CONVECTION. && .CLIMATE... REC HI DAY MAX YR MIN YR RDU RECORDS 06/18 98 1944 75 1935 GSO RECORDS 06/18 100 1944 73 1970 FAY RECORDS 06/18 102 1944 76 2004 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR NCZ042-043-077-078-085-086-088-089. && SYNOPSIS...CBL NEAR TERM...26 SHORT TERM...BLAES LONG TERM...MLM AVIATION...MLM CLIMATE...RAH
Hazardous weather outlook, Jun 18, 6:18 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 618 AM EDT THU JUN 18 2015 NCZ007>011-021>028-038>041-073>076-083-084-191030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 618 AM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO RANGE AROUND 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED FROM SUNDAY AND NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-043-077-078-085-086-088-089-191030- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 618 AM EDT THU JUN 18 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED FROM SUNDAY AND NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 2:08 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
208 PM EDT THU JUN 18 2015
NCZ088-181900-
CUMBERLAND NC-
208 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN CUMBERLAND
COUNTY UNTIL 300 PM EDT...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...HOPE MILLS...STEDMAN...AUTRYVILLE...CEDAR CREEK...
VANDER...BONNIE DOONE AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3488 7892 3492 7896 3495 7904 3498 7905
3511 7899 3505 7866 3499 7864 3498 7863
3486 7860 3485 7868 3485 7884
TIME...MOT...LOC 1806Z 290DEG 9KT 3501 7895
26Local storm report, Jun 18, 3:34 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 SSW BONNIE DOONE 35.04N 78.98W
06/18/2015 E1.00 INCH CUMBERLAND NC TRAINED SPOTTER
RAEFORD ROAD NEAR SKIBO ROAD
&&
EVENT NUMBER RAH1500682
RAHLocal storm report, Jun 18, 3:40 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 ENE SILVER CITY 35.03N 79.16W
06/18/2015 E0.88 INCH HOKE NC TRAINED SPOTTER
LASTED 5 MINUTES... GROUSE RUN NEAR SCULL ROAD
&&
EVENT NUMBER RAH1500683
RAHSpecial weather statement, Jun 18, 3:52 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT THU JUN 18 2015
NCZ088-089-182045-
CUMBERLAND NC-SAMPSON NC-
352 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND AND
SAMPSON COUNTIES UNTIL 445 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING EAST AT 20 MPH. OTHER
STRONG STORMS WERE LOCATED NEAR ROSEBORO...AND NORTHEAST OF GARLAND.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...HARRELLS...HOPE MILLS...
EASTOVER...ROSEBORO...STEDMAN...GARLAND AND SALEMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3463 7832 3467 7832 3470 7837 3475 7839
3478 7843 3485 7850 3485 7884 3488 7893
3492 7896 3495 7904 3515 7901 3510 7817
3508 7816 3490 7815 3474 7820 3471 7813
3469 7813 3468 7816 3460 7822
TIME...MOT...LOC 1949Z 283DEG 15KT 3501 7890
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:32 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 58 min |
| Jun 17, 9:02 PM EDT | Special Weather Statement | RAH | Wayne | 58 min |
| Jun 17, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 51 min |
| Jun 17, 9:22 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| Jun 17, 9:30 PM EDT | Special Weather Statement | RAH | Montgomery | 60 min |
| Jun 17, 9:35 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Warren | 55 min |
| Jun 17, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 63 min |
| Jun 17, 10:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 57 min |
| Jun 17, 10:33 PM EDT | Special Weather Statement | RAH | Moore | 57 min |
| Jun 17, 10:52 PM EDT | Special Weather Statement | RAH | Cumberland | 53 min |
| Jun 17, 10:55 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jun 17, 10:59 PM EDT | Special Weather Statement | RAH | Richmond | 31 min |
| Jun 17, 11:09 PM EDT | Special Weather Statement | RAH | Edgecombe | 66 min |
| Jun 17, 11:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 21 min |
| Jun 17, 11:18 PM EDT | Special Weather Statement | RAH | Lee | 42 min |
| Jun 17, 11:38 PM EDT | Special Weather Statement | RAH | Lee | 52 min |
| Jun 18, 12:03 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Wake | 42 min |
| Jun 18, 12:06 AM EDT | Special Weather Statement | RAH | Person | 39 min |
| Jun 18, 12:50 AM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Jun 18, 12:52 AM EDT | Special Weather Statement | RAH | Person | 53 min |
| Jun 18, 1:28 AM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| Jun 18, 2:08 PM EDT | Special Weather Statement | RAH | Cumberland | 52 min |
| Jun 18, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Sampson | 42 min |
| Jun 18, 3:25 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jun 18, 3:49 PM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more | 27 hr |
| Jun 18, 3:52 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 53 min |
| Jun 18, 4:06 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 54 min |
| Jun 18, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 25 min |
| Jun 18, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 27 min |
| Jun 18, 5:16 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond | 59 min |
| Jun 18, 7:16 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 89 min |
| Jun 18, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 57 min |
| Jun 18, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 53 min |
| Jun 18, 7:58 PM EDT | Special Weather Statement | RAH | Granville | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.